Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

POTS or IST

Anyone out there with POTS or IST?  Would love to communicate.  I am a 38 year old mom of 2 boys suffering from what could be one of these conditions.  No diagnosis yet but tachycardic, low bp, dizzy, nausea feel yucky all the time.  Had a stress test yesterday due to chest/back pain and am awaiting results.
9 Responses
Avatar universal
Hi,
I am a 38 year old mom, too, and I had IST and POTS symptoms (although I was only diagnosed with IST) until I had 2 ablations in 2003. I no longer have the IST symptoms, but lots of PVCs and PACs. I know what you are going though. IST is a hard thing to live with. I hope that your stress test went well. When I had IST, the stress test was a very short process, since my heartrate went skyhigh only a couple of minutes into the test! Take care.
Avatar universal
what were your symptoms?
Avatar universal
I developed IST right after giving birth. My heart rate went up to 150 and it took several hours of IV medication to bring it back down. After that, every time I stood up, my heart would race. My resting heart rate had always been high, but it went up to about 90. I would get a very tight sensation in my upper abdomen, and my heart would get tachy with very little exertion. Some times I would get tachycardia out of the blue, for no reason, but usually it was associated with exertion. Toprol XL did not control it at all, even though I eventually was at an extremely high dosage of it. I noticed after about a year of IST that I was getting more breathless and feeling worse and worse. A stress echo showed my EF had decreased from 65% to 40%. I had 2 ablations. The first was unsuccessful, and the second took my heart rate way down. My resting rate is now in the low 50's. I feel pretty good but with the lower rate I get many more PVC's and bigeminy. I feel better post ablation and can do more than I did before, but for me at least the ablations came with a whole new set of problems. I was hoping the ablations would "cure" me 100% and I would feel like I did before IST. If I could just get rid of these darn PVC's now!
401554 tn?1270217356
Yes, I too suffer from POTS and an elevated heart rate (around 90-95 bpm while resting) but am on Atenolol 50mg which has lowered my heart rate back into the 60's. Ever since I was a young teenager, I would feel dizzy after standing up and would have problems with standing for prolonged periods of time. About a year ago, things seemed to get worse overnight. My resting heart rate went up about 30 points and I became exercise intolerant within a matter of months. After awhile, I started getting PVC's too, which really pissed me off. I have the hyperadrenergic form--I produce excessive amounts of adrenalin. Ever since then, my symptoms wax and wane, and I pray to God that they wane away some day, never to return. I could live with this, but I also suffer from terrible depression and anxiety, and my depression only responds to stimulants, which are completely off limits as of now. I basically sit around every day, hoping that I will wake up from this nightmare. I can no longer leave the house and have a beer with the few friends that I have (alcohol makes it worse), cannot drink coffee, eat too much chocolate(or too much of anything, as food can makes it worse), and participate in activities I once enjoyed. I'm only 22, so this really sucks...big time. I hope everything goes well for you, and lets all pray that we are healed one day. One positive thing that has come out of this is that I've formed a closer relationship with God; when life gets me down, I try to focus on eternity and the fact that I will see Him one day, and my suffering will be over. Sometimes God allows us to suffer because He knows it will produce positive changes in our lives and will take our minds off of worldly things so that we can focus on eternal things.
Avatar universal
did either of you become short of breath with this?  that had just started happening recently.  Resting HR today was around 104.  Also, I have low bp.  Did the beta blockers cause it to lower more?
Avatar universal
I did get some shortness of breath and a tightness in my abdomen when my heart was beating fast. The beta blocker didn't help me much and did not control my IST at all. I'm not sure what effect it had on my BP. I developed cardiomyopathy from the IST so the shortness of breath could have been from that.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.